MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE

BARD PERIPHERAL VASCULAR, INC. DUALOK LOCALIZATION WIRE
Catalog Number LW0057
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a breast biopsy procedure using dualok wire.Post the procedure, the mammogram showed that the hook was snapped into two.It was further reported that during deployment under us dualok, it was difficult to be seen, hence the snapping was not noticeable.Furthermore, the hook was removed with a prolonged stay at the surgery.No coaxial needle was used and the procedure was completed using another device.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, an image was provided for review.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One image was provided and reviewed.Right breast cc mammogram was performed following wire localization.The submitted image shows a wire within the lateral right breast.The wire does not contain the hook at the distal tip.About 1-2 cm medial to this, there is a small linear piece of metal which is allegedly the tip of the previously described wire.This would indicate that the hook portion of the wire fractured during placement.Dualok wires are made to be flexible, and fracture of the wire is extremely rare.Fracture should not occur under typical conditions and if that is what occurred it would likely be due to a defective wire.It is also possible that this particular wire was bent very sharply, which could cause a fracture.In this case, an additional wire was placed in order to localize and subsequently remove the fractured fragment.It also would have been fine to leave the small wire tip in the breast, as it would not cause any detrimental effects to the patient.Based on the image review, the reported event can be confirmed.Therefore, the investigation is confirmed for the reported break as hook portion of the wire fractured during placement.A definitive root cause for the break could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (medical device lot number), d4 (unique identifier (udi) #), g3, h1, h6 (patient, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent mammogram biopsy procedure using dualok wire.Post the procedure, the mammogram showed the hook was snapped into two.It was further reported that during deployment under us dualok, it was difficult to be seen, hence snapping was not noticeable.No coaxial needle was used and the procedure was completed using another device.There was no reported patient injury.

Brand Name
DUALOK LOCALIZATION WIRE
Common Device Name
LOCALIZATION WIRE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23665059
Report Number2020394-2025-01999
Device Sequence Number21060312
Product Code GDF
UDI-Device Identifier00801741079733
UDI-Public(01)00801741079733(17)270930(10)REJX0579
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLW0057
Device Lot NumberREJX0579
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date11/27/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale